MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DDH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a thermocool® sf nav bi-directional catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.It was reported that 2 issues occurred; could not conduct the ablation due to an ¿impedance too high¿ error.Blood pressure dropped during the second ablation at rvot.Echocardiography confirmed pericardial effusion, and drainage was performed.Hemostatic agent was used to stop bleeding and the procedure was completed.The procedure ended with insufficient treatment.Timing was when; when catheter was inserted into the intracardiac after mapping and dc.The ablation catheter was extracardiac during dc.Body surface dc was used.2 hours after the start of treatment.During ablation.Procedure was completed by ; restarted the system and continued the procedure.Drainage.Cardiac tamponade ablation was performed before pericardial effusion or tamponade was identified.Steam pop was not observed.Irrigation catheter¿s flow rate setting was low 8ml, high 15ml.The ablation was conducted at 30 w for 60 seconds, and the visitag was displayed as total time because the catheter had no cf.Progress (current patient's condition) --- hemostatic agent was administered and open chest surgery was not performed.The patient was returned to icu and condition tended to improve.Physician assessment of the health problem --- serious.Coloring setting of visitag --- total time.The physician's opinions on the relationship between the event and the product was that it may have pushed too hard when raising the catheter to rvot.The issue was procedure related.It was not during ablation.There were no abnormalities observed prior to use of the product there were no abnormalities observed during use of the product.History of medical history/treatment/other diseases currently being treated, etc --- myocardial infarction.Laboratory tests and results --- none in particular.Additional information: generator used ngen---system number: 23090170fg, product code: d138404.Transseptal puncture needle--- rf needle (baylis medical).No error indication during ablation, but after performing body surface dc (270j) during the procedure, impedance was not displayed and the system restart was required.Upon the system restart, the ablation catheter that had been inserted into the rvot was removed from the patient's body and reinserted.Progress (current patient's condition) patient was admitted to icu and hospital stay was extended for insertion of pericardial drain.On (b)(6), the patient's outcome was confirmed to be improved.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
On 20-jun-2023, bwi received additional information regarding the event.Outcome of the adverse event was improved.The patient required extended hospitalization because of icu stay and pericardial drain insertion.Relevant tests/laboratory data myocardial infarction.Transseptal puncture was performed with rf needle(baylis medical).No error messages observed.Generator information was a ngen generator, system number: (b)(6), model: d138404.Servicing was not needed.Bq is not involved in purchase order activities.Device not available for return.The physician information was also updated in section e (dr.(b)(6)).On 30-jun-2023, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30645206l number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17071989
Report Number2029046-2023-01235
Device Sequence Number6105172
Product Code LPB
UDI-Device Identifier10846835003192
UDI-Public10846835003192
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Model NumberBNI35DDH
Device Catalogue NumberBNI35DDH
Device Lot Number30645206L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS RF NEEDLE; CARTO 3 SYSTEM; CARTO VISITAG MODULE; NGEN RF GENERATOR JAPAN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age81 YR
Patient SexMale